MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6108
Medical Device Problem Codes Delivered as Unsterile Product (1421); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: estimated date.
 
Event or Problem Description
According to the available information, a child had developed a uti that required medical intervention.
 
Additional Manufacturer Narrative
According to the information known, the quality database was checked and revealed the field safety notice associated with the corrective and preventive action z-0844-2025.All the affected products were recalled on the 5 previous years.The investigation resulted in some corrective actions like the change of the packaging foil, new control tools, and retraining of operators.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
After receiving this complaint, we were unable to investigate further complaints and conduct documentary investigations to look for any anomaly recorded during production as neither the lot number nor the sample are available.Thus, no investigation can be made for this complaint.However, this complaint will be used for trend analysis.According to the information known, quality database was checked and revealed the field safety notifice fsca_20241119_packaging associated with the corrective and preventive action: capa: 000323 ¿non-conformity of the primary pack on products of multivac 2 machine in dsu value stream on tat-site¿ opened on november 2024.All the products packaged on the multivac 2 machine were recalled on the 5 previous years.The investigation conducts to some corrective actions like the change of the packaging foil, new control tools, and retraining of operators.A similar case study was performed based on scope of recall scope.Defect: packaging issue or infection from march 2021 to march 2025: 17 similar cases were found.A rmf evaluation was performed based on criq 247- risk identified 10116 (hazardous situation: lack of sterile barrier properties for primary packaging) we can conclude that the overall residual risk associated with the use of the medical device when weighed against the benefit/risk ratio to the patient / user is not adequately or insufficiently controlled.Necessary actions need to be taken to review the risk mitigation's and to reset the risk criteria in the green area.The harms, severity and occurrence are not within anticipated levels per the risk documentation.A medical assessment was also performed which conclude: the risk of infection appears as moderate but cannot be eliminated, essentially through a contamination cascade from the outer pouch breach to the external surface of the inner pouch, then to the surgeon¿s glove, then to the patient, which is likely to develop an infection process if his own immune system or the antibioprophylaxis are not sufficient.Taking into account the multiple risk ratios for each step of the cascade, and based on the sensitivity analysis performed, the final risk is not expected to exceed the usual highest rates reported in literature for each device family.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21095652
Report Number9610711-2025-00007
Device Sequence Number8775806
Product Code EZL
UDI-Device Identifier03600040995587
UDI-Public03600040995587
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAA6108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date11/03/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0844-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown